Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 472, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 5, 2011, 7:59 PM CDT for Grant County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 7:59 PM CDT (00:59 UTC)
- Expired
- Aug 5, 2011, 8:29 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 25 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3799 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111 WUUS54 KOUN 060059 SVROUN OKC053-060145- /O.NEW.KOUN.SV.W.0472.110806T0059Z-110806T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 759 PM CDT FRI AUG 5 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GRANT COUNTY IN NORTHERN OKLAHOMA... * UNTIL 845 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF NASH...MOVING NORTHEAST AT 15 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 65 MPH... * LOCATIONS IN THE WARNING INCLUDE JEFFERSON...MEDFORD...NASH...POND CREEK AND WAKITA. LAT...LON 3682 9767 3659 9784 3660 9810 3691 9796 TIME...MOT...LOC 0059Z 208DEG 12KT 3662 9799 $$
2 follow-up statements
502 WWUS54 KOUN 060111 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 811 PM CDT FRI AUG 5 2011 OKC053-060145- /O.CON.KOUN.SV.W.0472.000000T0000Z-110806T0145Z/ GRANT OK- 811 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHWESTERN GRANT COUNTY... AT 812 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM JUST EAST OF NASH...MOVING NORTHEAST AT 15 MPH. HAZARDS IN THE WARNING INCLUDE... WIND GUSTS TO 65 MPH... * LOCATIONS IN THE WARNING INCLUDE JEFFERSON...MEDFORD AND NASH. LAT...LON 3682 9771 3659 9787 3660 9810 3686 9798 TIME...MOT...LOC 0112Z 208DEG 12KT 3666 9796 $$
001 WWUS54 KOUN 060129 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 829 PM CDT FRI AUG 5 2011 OKC053-060138- /O.CAN.KOUN.SV.W.0472.000000T0000Z-110806T0145Z/ GRANT OK- 829 PM CDT FRI AUG 5 2011 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN GRANT COUNTY... THE STORM JUST WEST OF JEFFERSON CONTINUES TO WEAKEN BUT MAY STILL PRODUCE STRONG WIND GUSTS AS IT MOVES SLOWLY NORTHEAST. LAT...LON 3682 9771 3659 9787 3660 9810 3686 9798 TIME...MOT...LOC 0128Z 208DEG 12KT 3671 9793 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:18 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 5, 6:18 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT FRI AUG 5 2011
.AVIATION...
06/00Z TAFS...OUTSIDE OF BRIEF MVFR VISIBILITY RESTRICTIONS AND
STRONG WIND GUSTS NEAR THUNDERSTORMS AT KGAG/KWWR/KPNC FOR THE
FIRST FEW HOURS OF FORECAST PERIOD...VFR CONDITIONS WILL PREVAIL.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 109 78 105 / 10 10 10 10
HOBART OK 81 108 81 107 / 0 10 10 10
WICHITA FALLS TX 83 110 83 108 / 0 10 0 10
GAGE OK 77 106 76 106 / 40 20 20 10
PONCA CITY OK 82 106 80 107 / 40 20 20 20
DURANT OK 82 110 81 105 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.
&&
26/11/11Hazardous weather outlook, Aug 5, 11:45 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI AUG 5 2011
OKZ004>048-050>052-TXZ083>090-061100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI AUG 5 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN OKLAHOMA. ISOLATED
DAMAGING WIND GUSTS MAY OCCUR.
DISCUSSION...
AN OUTFLOW BOUNDARY LEFT BEHIND BY A LARGE COMPLEX OF THUNDERSTORMS
AS WELL AS A WEAK SURFACE FRONT WILL REMAIN ACROSS NORTHERN OKLAHOMA
THIS AFTERNOON. THESE BOUNDARIES... COMBINED WITH STRONG
SURFACE HEATING... MAY LEAD TO THE DEVELOPMENT OF A FEW
THUNDERSTORMS THIS AFTERNOON OR THIS EVENING ACROSS PRIMARILY
NORTHERN OKLAHOMA. THOUGH WIND SHEAR AND INSTABILITY WILL BOTH BE
WEAK LIMITING STORM ORGANIZATION... RAIN EVAPORATING INTO HOT AND
DRY AIR BELOW CLOUD BASE COULD PRODUCE LOCALIZED DAMAGING WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE. AN EXCESSIVE HEAT WARNING IS IN
EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
LONG-TERM DROUGHT AND HOT...DRY WEATHER...WILL CONTINUE TO ENHANCE
THE RISK OF WILDFIRES TODAY... ESPECIALLY ACROSS WESTERN NORTH TEXAS
AND THE SOUTHERN TWO THIRDS OF OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE MAINLY IN NORTHERN
OKLAHOMA AS A FRONTAL BOUNDARY ENHANCED BY OUTFLOW AT TIMES REMAINS
IN THE AREA. FROM TUESDAY THROUGH THURSDAY... OVERNIGHT THUNDERSTORM
COMPLEXES MAY MOVE OVER NORTHERN AND CENTRAL OKLAHOMA.
OTHER HAZARDOUS WEATHER...
MODERATE SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE
WEEKEND INTO EARLY NEXT WEEK. THESE STRONGER WINDS ALONG WITH HOT
WEATHER WITH LITTLE RAINFALL... WILL ELEVATE WILDFIRE CONCERNS
SATURDAY THROUGH MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.
30In the hours before
Special weather statement, Aug 5, 6:11 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 611 PM CDT FRI AUG 5 2011 OKZ007-008-012-013-052330- GARFIELD OK-GRANT OK-KAY OK-NOBLE OK- 611 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND NOBLE COUNTIES. AT 611 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM JUST WEST OF TONKAWA TO 5 MILES NORTH OF GARBER...WERE MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS 40 TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3682 9703 3650 9712 3639 9770 3673 9741
Special weather statement, Aug 5, 7:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT FRI AUG 5 2011
OKZ008-060030-
KAY OK-
716 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 716 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF PECKHAM...OR JUST EAST OF BRAMAN...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3700 9694 3679 9721 3692 9737 3701 9728
3700 9695Special weather statement, Aug 5, 7:27 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 PM CDT FRI AUG 5 2011 OKZ006-007-011-012-060045- GARFIELD OK-GRANT OK-MAJOR OK-ALFALFA OK- 727 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD...GRANT AND MAJOR COUNTIES. AT 727 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CARRIER...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3669 9812 3660 9789 3638 9804 3645 9824
Special weather statement, Aug 5, 7:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 740 PM CDT FRI AUG 5 2011 OKZ006-007-012-060100- GARFIELD OK-GRANT OK-ALFALFA OK- 740 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD AND GRANT COUNTIES. AT 741 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF HILLSDALE...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3674 9807 3664 9784 3647 9801 3651 9818
Special weather statement, Aug 5, 7:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT FRI AUG 5 2011
OKZ008-060100-
KAY OK-
741 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 741 PM CDT...A WEAKENING THUNDERSTORM WAS LOCATED 7 MILES EAST OF
NEWKIRK...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3699 9674 3679 9674 3678 9676 3678 9678
3676 9680 3675 9682 3687 9713 3700 9715
3700 9675Special weather statement, Aug 5, 7:42 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
742 PM CDT FRI AUG 5 2011
OKZ009-060100-
ELLIS OK-
742 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.
AT 742 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CATESBY...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3659 9995 3659 9990 3645 9976 3631 10000
3632 10001 3655 10001The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:16 PM CDT | Special Weather Statement | OUN | Kay | 14 min |
| Aug 5, 7:27 PM CDT | Special Weather Statement | OUN | Garfield | 18 min |
| Aug 5, 7:40 PM CDT | Special Weather Statement | OUN | Grant | 20 min |
| Aug 5, 7:41 PM CDT | Special Weather Statement | OUN | Kay | 19 min |
| Aug 5, 7:42 PM CDT | Special Weather Statement | OUN | Ellis | 18 min |
| Aug 5, 10:33 PM CDT | Special Weather Statement | OUN | Ellis | 12 min |
| Aug 5, 10:44 PM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 31 min |
| Aug 5, 11:09 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Aug 5, 11:46 PM CDT | Special Weather Statement | OUN | Ellis, Harper, Roger Mills, Woodward | 44 min |
| Aug 6, 12:22 AM CDT | Special Weather Statement | OUN | Woods | 8 min |
| Aug 6, 12:31 AM CDT | Special Weather Statement | OUN | Dewey, Harper, Woods, Woodward | 29 min |
| Aug 6, 1:02 AM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woods | 28 min |
| Aug 6, 1:29 AM CDT | Special Weather Statement | OUN | Garfield, Grant | 31 min |
| Aug 6, 1:54 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Kay, Woods | 36 min |
| Aug 6, 2:21 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 30 more | 38 hr |
| Aug 6, 3:05 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 6, 3:35 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 6, 3:43 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Custer, Kingfisher, Logan, Oklahoma and 1 more | 17 min |
| Aug 6, 4:04 PM CDT | Special Weather Statement | OUN | Canadian, Lincoln, Logan, Payne | 26 min |
| Aug 6, 4:09 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| Aug 6, 4:37 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Custer, Kingfisher, Logan, Payne | 23 min |
| Aug 6, 4:42 PM CDT | Special Weather Statement | OUN | Beckham, Greer, Roger Mills | 33 min |
| Aug 6, 5:04 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 56 min |
| Aug 6, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 64 min |
| Aug 6, 5:17 PM CDT | Special Weather Statement | OUN | Beckham, Caddo, Custer, Greer, Harmon, Washita | 28 min |
| Aug 6, 5:26 PM CDT | Special Weather Statement | OUN | Oklahoma | 9 min |
| Aug 6, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 38 min |
| Aug 6, 5:49 PM CDT | Special Weather Statement | OUN | Blaine, Canadian | 26 min |
| Aug 6, 6:37 PM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Custer, Greer, Kingfisher and 6 more | 8 min |
| Aug 6, 6:53 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.